MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED
Model Number IPN917235
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that during power injection while in use on a patient with a psi of 500, the catheter ruptured.As a result, the catheter was removed and a 2nd catheter was inserted.It is unclear what site the 2nd catheter was inserted at.No patient harm or injury.The patient status is reported as "fine".At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint that the "catheter ruptured during power injection" is confirmed.The customer returned a 5fr.80cm berman ca theter with the original packaging pouch (inp-3) for investigation.The sample was returned in the supplied return kit and was in a sealed bio-hazard bag (inp-1, inp-2).The sample was loosely packed within the original packaging pouch (inp-5).Upon return, the catheter body was immediately noted ruptured near the junction hub; the body was noted ruptured from approximately 88.3cm to 88.9cm from the distal tip of the catheter (inp-9, inp-10).The supplied control stroke syringe was not returned with the sample.The inflation lumen stopcock was in the open position (inp-7).The recommended volume capacity of the balloon is 0.75cc (inp-7).Upon microscopic inspection, a wrinkle was noted on the balloon surface (inp-8).Dried blood was noted within the catheter's berman holes (inp-11, inp-12).No condensation was noted within the inflation lumen extension line.Liquid blood/contrast media was noted within the injection lumen extension line (inp-13).Dried blood was noted on the exterior surfaces of the returned sample.No other damage or abnormalities were noted.Both the sides of the balloon measured approximately 4mm and was within specifications per graphic of radius r atio less than or equal to 2.0.The inflation lumen was injected with 0.75cc of air using a lab inventory control stroke syringe.The balloon inflated symmetrically (anp-1, anp-2) and it deflated in less than 3 seconds when the syringe was removed per specification.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The ruptured catheter body did not result in damage to the inflation lumen.The catheter's injection lumen was aspirated/flushed, and air was noted leaking from the ruptured catheter body (anp-3).A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.However, the specifications were not met during the complaint investigation due to the ruptured catheter body.The probable root cause of the complaint is manufacturing related.Capa has been initiated under teleflex's quality system by the manufacturing site to further address this issue.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
CATH PKGD: BERMAN 5 FR 80CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17052625
Report Number3010532612-2023-00306
Device Sequence Number17902170
Product Code DYG
UDI-Device Identifier10801902180787
UDI-Public10801902180787
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberIPN917235
Device Catalogue NumberAI-07135
Device Lot Number16F23C0075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown